I have been on the 50mcg (Watson brand) for a month. I can't sleep the first day. Can sleep on the second, but need 12 hrs. And sleep 18+ hrs on the third. Will this get better? Is there another brand that is better for this problem? or a patch with something else in it?
The fentanyl patch is used for pain, which usually has the added side effect of sleep like any other narcotic. If this is your first time using them, it takes the first one 12 hours to take effect, & then you should be getting regulated with greater consistency. 18 hours of sleep is way too much for anyone. What kind of pain is your doctor treating? If sleep is a problem try taking a couple of benadryl at bedtime & just see if this helps. If not or you are still sleeping 18 hours on your current dose, you may need to have a dose adjustment. Just my thoughts...
The same thing happens to me every 3rd day-because the new one goes on. So every 3rd day I do not get any sleep. I thought I was the only one out there that this happens to. My Doctor told me "that I was weird" -I am on 75mg and have been for about 3 years. Only for the past 6 months I have had this problem. I am finally going to ask my new Doctor for something to help me to get to sleep for those nights. I found that ZQUILL liquid helps me sometimes or try Melatonin. If the patches work for you, please stay on them. If you go to an oral Rx there will be times where you will forget or be late in taking and you will have pain. Best of luck to you.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Apr 2013 • 3 answers
Posted 10 Jul 2013 • 4 answers
Do you have problems sleeping with the fentanyl patch? When I apply the 50 mcg patch I cannot sleep?
Posted 25 Jul 2013 • 1 answer
Posted 8 Nov 2014 • 3 answers
Posted 30 Aug 2015 • 2 answers